I have been having strange symptoms like occasional numbness in my legs and arms. I have been having general weakness, head aches and constant worry that something major is wrong with me. I went to see a neurologist and he requested a bunch of test, (MRI, Brain wave test, blood tests) and all of them came back ok. He decided to prescribe me Paxill and I started taking it about 3 weeks ago. Sometimes when I am driving or just sitting in class I start feeling that I am going to pass out. I don't really feel dizziness but I feel like I am not in my own body, kind of a balance/position problem. For instance, when I am driving I have to really try really hard to keep the car in the lane and not crash into the wall or other cars. I don't know if this is a possible symptom of anxiety or if it is a side effect of the medicine, any help would be appreciated.
The same thing happened to me in college. It started my panic disorder and after tons of tests, I was diagnosed with Hoshimoto's Thyroiditus. It's an autoimmune disease that attacks the thyroid. Go to an Endocronolgist a get your thyroid function tested. I never knew how much of your body is controlled by the elusive thyroid. Once I was finally diagnosed and put on synthroid regiment, the balance/position problem went away. That was a great way to describe it. I never knew how to describe that "sort of out of body" thing. I started with a neurologist too. All was fine. My panic started because it took almost 5 months to diagnose. It's worth a check.
Also, I am assuming you are young when mentioning class. I could barely keep myself in a desk and driving was a huge problem. Of course it is natural to assume brain function first. But thyroid problems can start young and it is one thing doctors don't seem to look for. Maybe they are assuming panic, but please get your thyroid checked out and let me know.
I forgot to mention in my previous post, I did get my thyroid function tested and I also had an MRI w/ and w/o dye. Everything came back OK. I don't know what it is, but it is really annoying. It only happens once or twice a week.
I am a 24 year old male, pretty active and currently in college.
Sorry, thought I may have hit on something. Pursue all medical avenues as you have been, then if all is OK take relief from that. We all want to hear that there is something else wrong, but should be grateful that there is not. Paxil may not agree with you. Several guys I know did not like Paxil. Give it a chance first and keep in good touch with your docs. I wish I could help more. I did go through the same thing but was it all thyroid or also anxiety? Who knows? Be your own advocate. It's one of the only ways to figure some things out. Research and talk to people on these sites. Even if u get so many different opinions. It's still knowledge from people who have been there. Rule the docs. Don't let them rule you.
It is called disassociation. It's your body's way of protecting you from sensory overload. Very common in early stages of anxiety or uncontrolled anxiety. My personal experience with Paxill is that it masks the anxiety... Xanax gets you through the moment.
The real cure is self... find a good therapist that specializes in anxiety and relaxation therapy.
Oh wow im glad ive gone thru the same thing basically. I was on lexapro and didnt think and went cold turkey. Big mistake. Like 3 days off the pills i started feeling so weird. I was walking around the store n just felt like i was gonna pass out. It is the strangest and hardest feeling to explain. The feeling of not being dizzy but just feeling very out of it. Ive been a little better now tho its been almost a month.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.